Letters

Hypocalcaemia after intravenous bisphosphonate

BMJ 2004; 328 doi: https://doi.org/10.1136/bmj.328.7453.1439-c (Published 10 June 2004) Cite this as: BMJ 2004;328:1439

Authors' reply

  1. Rajesh Peter, senior house officer,
  2. Vinita Mishra, specialist registrar,
  3. William D Fraser, professor (w.d.fraser@liverpool.ac.uk)
  1. Department of Clinical Chemistry, Royal Liverpool University Hospital, Liverpool L69 3GA
  2. Department of Clinical Chemistry, Royal Liverpool University Hospital, Liverpool L69 3GA
  3. Department of Clinical Chemistry, Royal Liverpool University Hospital, Liverpool L69 3GA

    EDITOR—The word limit for lessons of the week can result in removal of discussion points during editing. We considered several of Breay's and Fergus's comments in early versions of our article. Their points are valid, and doctors prescribing bisphosphonates must read the product information and understand what can happen if the prescribing guidelines are not followed.

    Our cases highlighted severe hypocalcaemia after bisphosphonate treatment, and, although mild hypocalcaemia is a well documented side effect, we are …

    View Full Text

    Sign in

    Log in through your institution

    Subscribe